| Model Number |
N/A |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/19/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
Event or Problem Description
As reported, a three-way plastic stopcock leaked during an unknown procedure.Reportedly, during the same procedure, two other stopcocks from another lot also leaked.Those devices will be reported under patient identifier (b)(4).The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Event or Problem Description
Additional information received on 03aug2021: five devices were returned for investigation, one used and four unused.The used stopcock had a crack and leaked, as initially reported.Of the four unused devices, three had visible cracks and one had no visible damage.The devices were leak tested and two of the cracked stopcocks leaked.
Event or Problem Description
Additional information was received 05nov2021.The procedure involved administration of chemotherapy and an unknown catheter was used with the complaint device.The procedure was completed using another unspecified three-way stopcock.There were no adverse effects to the patient.
Additional Manufacturer Narrative
Summary of event: as reported, a three-way plastic stopcock leaked during an administration of chemotherapy.Reportedly, during the same procedure, two other stopcocks from another lot also leaked.Those devices were reported under patient identifier (b)(6).The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The procedure was completed using another three-way stopcock.Investigation evaluation: reviews of the complaint history, device history record, manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complainant returned five ptws-2fll-mll-r devices to cook for investigation, one used and four unused.The one used stopcock was cracked and noted to leak.Three of the four unused stopcocks that were returned had visible cracks, two of which leaked.The fourth unused stopcock was not damaged.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.As there are no non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints have been received from the field, it was concluded that there is no evidence that the complaint device was manufactured out of specification, or that there are non-conforming devices in-house or out in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.